MDJunction - People Helping People
 
Ask a Question
04/02/2011 01:11 PM

My Rheumatology appt with Dr. Wallace

Lynnette1212
Lynnette1212  
Posts: 1167
Senior Member

A few of you wanted to know how my appt was with Dr. Wallace in Beverly Hills. Sorry it's taken so long, but I've had a busy week.

Well, after reading his books and reading his portfolio and seeing his pictures, you would think he would be a chatty-cathy and very out-going...HA. Not at all what I expected. He was pretty quiet, focused, taking everything in. We went into his office and he asked what brought me here. So, I had sent a previous email to him, he pulled it up and read through it, circling details..so I think anyways. I pee in a cup and he takes me to an exam room to change. He did a thorough exam as I'm trying to remember everything I wanted to tell him. I felt a bit crunched for time. I was feeling pretty good, despite my hopes of having a few symptoms to show him. It's funny, he said, oh you have a rash on your chest and forearms...I was like, I do? He also said I have an enlarged thyroid...I said, well there has been a lump in my throat for some time. My thyroid labs have been good so far. I now know why his questionaire is 10 pages long...he doesn't talk much. I felt pretty confident that he would figure me out though. He says he might try me on methotrexate and see how that goes since I responded well on steroids. I'm suppose to call on monday and set up a time for a conference call. He also mentioned, and was rather proud, that he had the best lab in the country for running these tests. I got some labs drawn, and out the door I went. I was in the ER this week with dehydration and bowel issues and had a fever. I think I was starting a flare. It was odd for me becuase my flares never do the stomach thing. It's always joints. So after I was discharged I emailed Dr. Wallace my labs and he responded in the middle of the night. Apparently, he's a workaholic. I guess you would have to be to do everything he does. So, that's it in a nutshell. I 'll update you on my labs and what we decide to do. Sorry, I've been MIA. I have been reading here and there. Between the boys, the trip to Cali, me flaring, and other stuff, I've been pretty stressed. I hope everyone is doing ok...spring has sprung.

Lynnette

Reply

04/02/2011 06:23 PM
Pandora74
Pandora74  
Posts: 1985
Senior Member
I'm an Advocate

I am so glad you were finally feeling well enough to tell everyone how your trip went. It is always incredible when you have access to one of the top Lupus docs in the country and possibly the world. If anyones gets to the bottom of it and gets you on the path to wellness I think it would be him. I didn't picture him to be so serious and reserved but I guess that means he is a thinker. Keep us posted on how things go. Is his lab in office or is it a different place do you remember?

April


04/02/2011 08:10 PM
mumeva
mumeva  
Posts: 6147
Group Leader
I'm an Advocate

Lynnette.....I did kind of get the impression that he was a thinker and very quiet as most doctors that are very thorough are. I am so glad you were able to see him and get all of this done.....I really want to know what he thought and what your labs were. I used to just have the joint thing when I flared than it went into the headaches and fogginess now it is in the bowel area along with the liver.....that is Lupus for you. So glad to hear from you and I wish you well.

Eva


04/02/2011 08:33 PM
afmom
 
Posts: 736
Member

So I've just been recently dx with lupus. As stupid as this may sound what do you all mean by it is now effecting your bowels? I ask this because I have had IBS for years. My bigges problem is that my IBS doesn't cause me constipation it is the reverse. I've had 2 colonoscopies down and they have found no cancer or reason for it they just say IBS. Now that I've read some of this I wonder if it is caused by my Lupus. Can you possibily help me with this? Sorry about all my misspellings. Can't seem to get it all correct anymore.

Thanks


04/02/2011 08:50 PM
mumeva
mumeva  
Posts: 6147
Group Leader
I'm an Advocate

I think a lot of us have problems with our bowels do to the medications....they can be very harsh on our digestive system. Some of us may have problems with our liver and I know that can be from the medications.....you might want to discuss this with your doctor.

Eva


04/03/2011 04:14 PM
Mariah13
Mariah13  
Posts: 198
Member

I had problems with IBS for years before I was diagnosed with autoimmune disease. My own theory is that your body just reacts to stress that way and finally succumbs to an autoimmune disease. The good news is that after a few months of taking the plaquenil, I have not had any GI problems. Of course, I am very careful to take the meds with food, and I do watch my diet. So, I hope things get better for you, too.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved